MAUDE Adverse Event Report: PAJUNK GMBH MEDIZINTECHNOLOGIE SPROTTE® LUMBAR; SPROTTE® LUMBAR 21G X 90MM

PAJUNK GMBH MEDIZINTECHNOLOGIE SPROTTE® LUMBAR; SPROTTE® LUMBAR 21G X 90MM
Catalog Number 321151-31A
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Irn#(b)(4).Incident occured in switzerland.Sprotte lumbar is broken off.
 
Additional Manufacturer Narrative
Irn#(b)(4).Incident occurred in switzerland.The final results will be sent to agency after investigation of affected device.
 
Additional Manufacturer Narrative
Irn # (b)(4) incident occurred in switzerland.After the initial reporter submitted the update from the swiss medic report, the initial reporter changed in the report and the codes under h6.Furthermore, the date of awareness was added to the report.This case is considered as closed.If further information becomes available an update will be sent to the agency.
 
Event or Problem Description
Irn# (b)(4) incident occured in switzerland.On (b)(6) 2025: sprotte lumbar is broken off on (b)(6) 2025: update of event problem: performing a lumbar puncture on a patient with dementia (a.E.Lewy body).Indication: determination of dementia markers.Patient in left lateral position, after marking the puncture site at the level of the upper edge of the os ilii, disinfection and sterile draping.The assistant doctor then inserts the spacer needle between the spinous processes.After a slight readjustment due to resistance, the needle can be inserted as far as it will go.Three unsuccessful attempts are made to puncture with the puncture needle through the spacer, with the usual readjustment after each attempt (the spacer remains in situ throughout).Then there is a change of hands; the puncture needle is completely withdrawn for this purpose, while the spacer remains in situ.When reinserting the needle through the spacer, there is resistance; the needle seems to rub slightly against the spacer.With a little more pressure from the puncture hand, holding the back of the needle, the resistance can be overcome and 2-3 further unsuccessful puncture attempts are made.A decision is then made to reposition the spacer.The needle is removed with little resistance.When the spacer holder is removed, only the plastic part comes away from the patient, but not the cannula.This has fallen out of the plastic holder, but is not broken.It must be retrieved the following day in the operating theatre under bv control.The needle itself did not cause any serious injuries or consequences,and intraoperative removal under bv control was carried out without any problems.The patient underwent unnecessary general anaesthesia,which is not conducive to the further development of dementia or recovery of mental health.

Brand Name
SPROTTE® LUMBAR
Common Device Name
SPROTTE® LUMBAR 21G X 90MM
Manufacturer (Section D)
PAJUNK GMBH MEDIZINTECHNOLOGIE
karl-hall-str. 1
geisingen, baden-wuerttemberg 78187
GM  78187
Manufacturer (Section G)
PAJUNK GMBH MEDIZINTECHNOLOGIE
karl-hall-str. 1
geisingen, baden-wuerttemberg 78187
GM   78187
Manufacturer Contact
armin pfeifer
karl-hall-str. 1
geisingen, baden-wuerttemberg 78187
GM   78187
MDR Report Key23109510
Report Number9611612-2025-00043
Device Sequence Number13285832
Product Code BSP
UDI-Device Identifier04048223108611
UDI-Public04048223108611
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K250774
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number321151-31A
Device Lot Number1557
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date09/22/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown